Missouri, 2005

Damaging Wind in Missouri, May 22, 2005

May 22, 2005 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 22, 3:40 AM CST, 1 hour 5 minutes earlier.

Area forecast discussion, May 22, 3:40 AM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT SUN MAY 22 2005

.DISCUSSION...
CENTROID OF THIS MRNGS MCS SHUD CONT TRACKING SE ERY TDA...AS W 85H
JET CONTS TO PUMP UNSTBL AMS INTO COMPLEX.  WITH STGST CNVTN OVR
CNTRL MO INTERCEPTING BEST MSTR AND INSTABILITY....BLV THAT PCPN WL
CONT TO HV A TUF TIME GETTING TOO MUCH FURTHER E THAN A KSTL-KSAR
LN.  MEANWHILE...TAIL END OF SHTWV ROTATING ARND UPR LOW OVR N MN
APRS TO BE THE IMPETUS FOR SE MVMT OF THE BACK EDGE OF THE MCS.
EXTRAP OF THIS TRAILING EDGE PLACES THE END OF THIS MRNGS PCPN NR A
VIH-STL LN BY 12Z.

BLV THAT THIS MRNGS PCPN MAY PUT A REAL DENT INTO PCPN CHCS THIS
AFTN AS CDFNT PUSHES ACR S SECTIONS OF FA.  NOT ONLY WL CLDS/PCPN
LIMIT DESTABILIZATION OF AMS...BUT OUTFLOW FURTHER S MAY BECOME THE
EFFECTIVE BNDRY...WITH CNVGC NR FNT FCST TO BE FAIRLY WK.  HV OPTED
TO CONT CHC POPS ALG-S OF A KJEF-KALN LN FOR AFTN FOR NOW...AND LET
DAY SHIFT NOWCAST ADJUSTMENTS TO THIS AFTNS PCPN THRT.

UPR LO OVR NE MN WL DROP SE...AND WL ALLOW A BIT OF A RETROGRESSION
OF UPR LOW THAT HAS BEEN PARKED OVR NE U.S.   THIS SHUD ALLOW COOLER
AIR TO BACKDOOR ACR AREA DURG THE FEW HLF OF THE WORK WEEK.  GOING
FCST TRENDS HV A NICE HNDL ON THIS...AND ONLY MADE MINOR ADJ.  PCPN
THRT WITH THIS COOL AMS SHUD RMN LO TIL WED...AS NXT SHTWV APRCHS
AREA.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

TRUETT
Hazardous weather outlook, May 21, 2:56 PM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
356 PM CDT SAT MAY 21 2005

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>052-059-060-221100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-GASCONADE-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-
SHELBY-WARREN-
356 PM CDT SAT MAY 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

A COMPLEX OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THE AREA FROM
THE NORTHWEST AFTER MIDNIGHT.  THERE IS A SLIGHT RISK THAT A FEW OF
THESE STORMS COULD BE SEVERE...CAPABLE OF PRODUCING QUARTER SIZE
HAIL AND WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS STILL A CHANCE OF THUNDERSTORMS ON SUNDAY MORNING AHEAD OF A
COLD FRONT PUSHING THROUGH MISSOURI AND ILLINOIS.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY AND WEDNESDAY
NIGHT AS STORM SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.

ILZ069-070-074-079-MOZ072>075-084-085-099-221100-
CLINTON IL-CRAWFORD-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-
ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
356 PM CDT SAT MAY 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AS
WELL AS PARTS OF SOUTHERN ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME...IT
DOES NOT APPEAR THAT THESE STORMS WILL BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT WILL MOVE ACROSS MISSOURI AND ILLINOIS DURING THE DAY
ON SUNDAY.  THERE IS STILL SOME UNCERTAINTY ON HOW THUNDERSTORMS
LATE TONIGHT WILL AFFECT THE REDEVELOPMENT OF STORMS ON SUNDAY
AFTERNOON.  AT THIS TIME...THERE IS A SLIGHT RISK THAT A FEW STORMS
COULD BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY NIGHT AND THURSDAY
AS A STORM SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT...BUT MAY BE NEEDED DURING
THE DAY ON SUNDAY.

ILZ058>060-064-065-098>102-MOZ061>065-221100-
BOND IL-CALHOUN IL-FAYETTE IL-FRANKLIN-GREENE IL-JEFFERSON-JERSEY IL-
MACOUPIN IL-MADISON IL-MONROE IL-MONTGOMERY IL-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-
356 PM CDT SAT MAY 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI
AS WELL AS PARTS SOUTH CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. AT THIS TIME...IT
DOES NOT APPEAR THAT THESE STORMS WILL BE SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AS A COLD FRONT MOVES
ACROSS THE AREA.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY NIGHT AND THURSDAY
AS A STORM SYSTEM MOVES ACROSS THE MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT.

BRITT

The radar

The St Louis radar (KLSX), 112 km away, was scanning. The volume nearest the first event began at 10:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Callaway

When
May 22, 4:45 AM CST
Where
Callaway County, 3 mi SW of Fulton
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
38.817, -91.967

Thunderstorm wind gusts tore the roof off a mobile home on Route NN. Damage was estimated at $5000.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445750.